Medical Questions > Conditions and Diseases > Epilepsy Forum

Partial Complex Seizures - Lamictal ?

I am 44 years old and, for a couple of years, have experienced what I call "deja vu". I feel as though I've been in the situation before - like I've done this run, or made this presentation, or talked to this person, or heard this song, at some time in the past, and I get dizzy and disassociated for 4-5 seconds, then I'm fine. It feels like deja vu. My PCP sent me to a neurologist who told me that I have partial complex seizures and prescribed Lamictal. When I was 19, I had a head injury that induced nighttime grand mal seizures, but the scarring went away and I recoved from that. At the time, I took Tegratol and Dilantin. I went off of them at 24 and have been off since with NO seizure activity. Now, 20 years later, this. I am hesitant to just dive right back into taking a medication for a fairly non-obtrusive thing like these little 4-5 second episodes. The neurologist called this jamais vu, but, in looking up the definition, it seems more like deja vu. I have a few questions - 1 - If I don't go on the medication, and if these are partial complex seizures, can they progress into something more serious, like grand mal seizures, and 2 - is this medication something I'll be taking for the rest of my life, 3 - are these dangerous (never happened when driving), and 4 - are the side effects, other than the rash, really benign?
Thank you.
Did you find this post helpful?
|

replied February 14th, 2009
Partial Complex Seizures - should I go on medication
It's great that you are weighing all the options and taking control of your health. The best way to know if these are really seizure is with an EEG while the event is happening. You understand how tough-and expensive-that could be. Se we diagnose by statistical facts and start with the most common conditions. The rule of thumb is that if it isn't afecting your normal life you shouldn't start this or any medication. Lanictal has cuased psychosis in patients taking the drug for pseudo-absence epilepsy or your ''deja vu'' . If your episodes are too frequent or they afect your daily life-including private lifestyle-you should consider this or other alternatives. We tended to start on valproate before lanictal, but it has a tad more potential side effects, such as weigth gain. So, keep researching while you are on an early stage and do your homework. You'll find the right stuff for you.
|
Did you find this post helpful?

replied November 25th, 2009
Complex Partial Seizures
I have partial complex seizures-I also take Lamictol xr. We are not sure what exactly is causing my seizures just yet, but there are a few ideas. I am going to tell you what I know, what I've been told, and my own experiences, in hopes it helps you.
With lamictal, it is not likely you will get the rash-its possible, but rare. If any one person taking the medicine has a side effect to it, it is by law, neccessary for the manufacturer to list this as a side effect to the meds. I have never gotten a rash...I was also nervous when told this was possible.
As for you thinking that cps aren't a big deal-they are. I was completely unaware to the severity of my seizures. I did not want on meds, and I felt it not neccessary to take them. I had never had one while driving...and then I did. I lost 2 weeks worth of my memory with that one. I get amnesia with them and it is quite scary. I get confused, and anxious. What I thought not to be a big deal, has ended up being a big deal. You are a high risk for having a grand mal seizure because of the cps. Though, the cps is only effecting your temporal lobe of the brain, it can and may eventually effect the entire brain, and your seizures may become grand mal. Scary, I know. My cps, have gotten worse over time-what I once thought was normal, was diagnosed as epilepsy-I then was in denial and failed many EEG's-What I thought couldn't get worse, has. So taking meds and monitoring the cps, is very important.
I have read that many will take one med or many meds for the rest of their life-but I have also heard, that with some people they get to go off meds for a while...until they begin having seizures again.
My seizures cause me to see "auras" (which is really scary-the first time I saw a "dead" person, freaked me out), I get amnesia, I become confused, have deja vu, I sometimes have little jerking movements of body parts, and according to my husband, "act weird" before, during, and after them. It is something I have had to get used to and accept-Trust me I was just like you in the beginning, and it took me years to come to terms with it. I am still learning, and hate that I have this, but I also know that if I want to lead a normal, happy, healthy lifestyle, I need to be aware and educated so I know how to take care of myself not only for myself but for my children and family. I hope this helps you. Also, if you are worried about the lamictol, ask for a different medicine-I however, haven't had any side effects from it. My best advice is to read up on cps-it helped me a lot. Try www.epilepsyfoundation.org to start. Good luck to you! Wish you the best.
|
Did you find this post helpful?

replied February 3rd, 2011
Hi Everyone...

Been on Lamictal for around a year. Problem is I haven't kept track of my epilepsy recently.
Does anyone experience within a short period:
1. A feeling of sever exhaustion.
2. Shaking hands
3. sickness but never actually vomiting, just more white foaming saliva.

Is the Lamictal just stopping me from having a seizure?

all the best guys
|
Did you find this post helpful?

replied May 22nd, 2013
Partial Complex Seizure - now Epilepsy!
I am 52 year old female - I too was just recently diagnosed with Partial Complex Seizures - I was at the doctors for an EEG - went home, fine - then had a grand mal seizure. Neuro said I have adult epilepsy due to a head injury years ago.. I was in a car accident and hit my head on windshield.
So - please be careful, I'm on Lamactial - 100mg - which I understand is not too much. I feel pretty normal on this amount of meds.. but today I had a "strange" feeling in bed, got sick when I got up and am so tired. Just hopimg thats all it is!
|
Did you find this post helpful?
Must Read
Learn the basics about various conditions and diseases, including risk factors, diagnosis, and treatment options....
Learn about risk factors to developing a certain conditions and diseases. ...
Learn about screening and diagnosis options available for certain conditions and diseases....